Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 48, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 17, 2009, 3:08 PM EDT. It took effect at Oct 18, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2009, 3:08 PM EDT (19:08 UTC)
- In effect from
- Oct 18, 2009, 2:00 PM EDT
- Expired
- Oct 18, 2009, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 171908 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 208 PM CDT SAT OCT 17 2009 ...RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN FLORIDA PANHANDLE FOR SUNDAY AFTERNOON AND A FIRE WEATHER WATCH FOR MONDAY AFTERNOON DUE TO EXPECTED LOW RELATIVE HUMIDITY... .A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA THROUGH SUNDAY AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST. A LONG DURATION OF LOW HUMIDITIES IS EXPECTED ON SUNDAY AFTERNOON ALONG WITH GUSTY 20 FOOT WIND SPEEDS. THE VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE TEMPERATURES MODERATE...KEEPING HUMIDITIES VERY CLOSE TO CRITICAL THRESHOLDS. FLZ001>006-181200- /O.UPG.KMOB.FW.A.0039.091018T1800Z-091018T2300Z/ /O.NEW.KMOB.FW.W.0048.091018T1800Z-091018T2300Z/ /O.NEW.KMOB.FW.A.0040.091019T1800Z-091019T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 208 PM CDT SAT OCT 17 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA THROUGH SUNDAY AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST. AS TEMPERATURES WARM INTO THE LOW 60S ON SUNDAY...AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 30 TO 35 PERCENT RANGE FOR MUCH OF THE AFTERNOON. IN ADDITION...WITH THE CENTER OF THE SURFACE HIGH STILL LOCATED TO THE WEST...20 FOOT WIND SPEEDS WILL APPROACH 15 TO 20 MPH AT TIMES. THE VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE TEMPERATURES MODERATE. THESE EXPECTED CONDITIONS NECESSITATES A FIRE WEATHER WATCH FOR MONDAY AFTERNOON ACROSS THE WESTERN FLORIDA PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
000 WWUS84 KMOB 181141 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 641 AM CDT SUN OCT 18 2009 ...RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN FLORIDA PANHANDLE FOR THIS AFTERNOON AND A FIRE WEATHER WATCH FOR MONDAY AFTERNOON DUE TO EXPECTED LOW RELATIVE HUMIDITY... .A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA TODAY AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST. A LONG DURATION OF LOW HUMIDITIES IS EXPECTED THIS AFTERNOON ALONG WITH GUSTY 20 FOOT WIND SPEEDS. THE VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE TEMPERATURES MODERATE...KEEPING HUMIDITIES VERY CLOSE TO CRITICAL THRESHOLDS. FLZ001>006-190345- /O.CON.KMOB.FW.W.0048.091018T1800Z-091018T2300Z/ /O.CON.KMOB.FW.A.0040.091019T1800Z-091019T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 641 AM CDT SUN OCT 18 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA TODAY AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST. AS TEMPERATURES WARM INTO THE LOWER 60S...AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 30 TO 35 PERCENT RANGE FOR MUCH OF THE AFTERNOON. IN ADDITION...WITH THE CENTER OF THE SURFACE HIGH STILL LOCATED TO THE WEST...20 FOOT WIND SPEEDS WILL APPROACH 15 TO 20 MPH AT TIMES. THE VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE TEMPERATURES MODERATE. THESE EXPECTED CONDITIONS NECESSITATES A FIRE WEATHER WATCH FOR MONDAY AFTERNOON ACROSS THE WESTERN FLORIDA PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS84 KMOB 181940 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 240 PM CDT SUN OCT 18 2009 ...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE AND A FIRE WEATHER WATCH FOR MONDAY AFTERNOON DUE TO EXPECTED LOW RELATIVE HUMIDITY... .A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA TODAY AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST. THE COMBINATION OF LOW HUMIDITIES...GUSTY 20 FOOT WIND SPEEDS...AND HIGH DISPERSIONS HAS RESULT IN RED FLAG CONDITIONS ACROSS THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. THE VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE TEMPERATURES MODERATE...KEEPING HUMIDITIES VERY CLOSE TO CRITICAL THRESHOLDS. FLZ001>006-182315- /O.CON.KMOB.FW.W.0048.000000T0000Z-091018T2300Z/ /O.CON.KMOB.FW.A.0040.091019T1800Z-091019T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 240 PM CDT SUN OCT 18 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... RED FLAG CONDITIONS ARE OCCURRING OVER THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON AS THE RESULT OF LOW HUMIDITIES...GUSTY 20 FOOT WINDS...AND HIGH DISPERSIONS. WHILE DISPERSIONS AND WINDS WILL LOWER ON MONDAY AS THE SURFACE HIGH SHIFTS EAST...TEMPERATURES WILL MODERATE WHILE A DRY AIRMASS PERSISTS. THEREFORE...A FIRE WEATHER WATCH CONTINUES FOR THE WESTERN FLORIDA PANHANDLE ON MONDAY AFTERNOON AS HUMIDITY VALUES WILL DROP TO NEAR CRITICAL THRESHOLDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 17, 1:25 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 17, 1:25 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CDT SAT OCT 17 2009
.AVIATION 18Z ISSUANCE...COLD AIR ADVECTION STRATUS FILTERING
SOUTHWARD ACROSS THE DEEP SOUTH...WILL LIKELY BRING A BROKEN DECK
INTO THE TERMINALS THROUGH THE AFTERNOON. CIGS LOOK TO REMAIN AT
VFR LEVELS (4KFT). VSBYS OK. GUSTY NORTHERLY WINDS WILL PRESENT A
HAZARD TO DEPARTURES/APPROACHES THROUGH THE AFTERNOON. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 62 41 63 39 / 00 00 00 00
PENSACOLA 64 43 65 42 / 00 00 00 00
DESTIN 65 48 64 47 / 00 00 00 00
EVERGREEN 58 38 62 35 / 00 00 00 00
WAYNESBORO 59 39 63 35 / 00 00 00 00
CAMDEN 58 39 62 35 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 1 PM SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 17, 6:00 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT OCT 17 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT SAT OCT 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA WILL MAKE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA WILL MAKE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH MIDDAY SUNDAY. AS A RESULT A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE INSHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 20 NM THROUGH MID MORNING SUNDAY...AND FROM 20 TO 60 NM OFFSHORE THROUGH EARLY SUNDAY AFTERNOON. DRY AND COOL CONDITIONS WILL PREVAIL THROUGH MIDWEEK FOLLOWED BY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE WEDNESDAY INTO THURSDAY IN ADVANCE OF COLD FRONT APPROACHING FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:08 PM EDT | Fire Weather Watch | MOB | 40 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.